MAUDE Adverse Event Report: COOK INC COPE NITINOL MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC COPE NITINOL MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Codes Material Separation (1562); Material Twisted/Bent (2981)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common device name: dqx.Reporter occupation: unknown.Initial reporter also sent report to fda: unknown.Pma/510(k) #: preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a cope nitinol mandril wire guide was utilized in an unknown procedure.After access through the posterior tip of the food, the wire "went outside the vessel." the wire reportedly knotted on itself/curled up and the distal nitinol tip separated and was left in the patient.The portion of the wire was unable to be removed percutaneously, so a vascular consult was requested to consider a subsequent procedure to retrieve it.Additional information regarding the follow up procedure has been requested.No other adverse effects were reported.
 
Event or Problem Description
Additional information provided 26 aug 2020 stated the procedure was lower extremity venous access.The wire uncoiled and stretched out and the portion remaining in the patient looked knotted on x-ray.The procedure was completed by using a different wire.A surgeon is to be consulted regarding the portion that is left in the patient, but no further information is available at this time.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Additional information: a3, a4, b5, b7, section c, e4 investigation ¿ evaluation it was reported to cook that a cope nitinol mandril wire guide had the wire go outside the vessel, knotted/curled up on itself, and part of the distal tip was left in the patient that could not be retrieved percutaneously.The patient has had a vascular consult and most likely the distal tip will be retrieved in a subsequent procedure; the tip is in an easy-to-retrieve location.This incident was reported by (b)(6) in oklahoma in the usa.A review of the complaint history, device history record, instructions for use (ifu), and quality control of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The risks associated with these devices are acceptable when weighed against the benefits.The cope mandril wire guide is not supplied with an instructions for use (ifu).However, there is a label attached to the wire guide holder/hoop with an image warning the user not to remove the wire guide through the needle.A review of the device history record (dhr) was also conducted as a part of the investigation.The dhr for the complaint lot and related subassembly lots records no nonconformances.A data base search revealed no additional complaints for the lot from the field.As there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.Based on the information provided, no returned product and the results of the investigation, it was concluded that the main cause of the failure is due to component failure unrelated to manufacturing or design deficiencies.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
COPE NITINOL MANDRIL WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10345370
Report Number1820334-2020-01389
Device Sequence Number10974637
Product Code DQX
UDI-Device Identifier00827002084278
UDI-Public(01)00827002084278(17)250520(10)13175789
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/20/2025
Device Model NumberN/A
Device Catalogue NumberPMG-18SP-60-COPE-NT
Device Lot Number13175789
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/24/2020
Supplement Date Received by Manufacturer08/26/2020
05/05/2021
Initial Report FDA Received Date07/30/2020
Supplement Report FDA Received Date09/10/2020
06/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight77